Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 44, NWS St. Louis, MO

March 4, 2008Randolph County, Illinois

NWS St. Louis, MO issued this river flood warning at Mar 4, 2008, 9:40 PM CST for Randolph County, Illinois. It took effect at Mar 7, 2008, 3:00 AM CST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2008, 9:40 PM CST (03:40 UTC)
In effect from
Mar 7, 2008, 3:00 AM CST
Expired
Mar 8, 2008, 8:48 PM CST
In force
42 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Randolph County, IL

The radar

The St Louis radar (KLSX), 104 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Chester (CHSI2). The gauge peaked at 27.49 ft at Mar 7, 2008, 8:00 PM CST.

actionminormoderate25303503/0703/0803/0903/10
Action stage
25 ft
Minor stage
27 ft
Moderate stage
35 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07020500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 050341
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
940 PM CST TUE MAR 04 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS... 

  MISSISSIPPI RIVER AT CHESTER AFFECTING RANDOLPH COUNTY

.THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP
STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC157-060340-
/O.NEW.KLSX.FL.W.0044.080307T0417Z-080311T1200Z/
/CHSI2.1.ER.080307T0417Z.080308T0600Z.080310T1200Z.NO/
940 PM CST TUE MAR 04 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER AT CHESTER.
* UNTIL THE WARNING IS CANCELLED.
* AT 9 PM TUESDAY THE STAGE WAS 19.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY BEFORE MIDNIGHT AND 
  CONTINUE TO RISE TO NEAR 28.6 FEET BY EARLY SATURDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/05  03/06  03/07  03/08  03/09

MISSISSIPPI RIVER
  CHESTER          27   19.7      21.1   24.7   27.7   28.6   28.2
8 follow-up statements
000 
WGUS83 KLSX 051925
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
125 PM CST WED MAR 05 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING POINT ON THE  
MISSISSIPPI RIVER... 

  CHESTER AFFECTING RANDOLPH COUNTY 

.THIS FLOOD WARNING IS A RESULT OF HEAVY RAIN FROM THE PAST COUPLE OF
DAYS AND RUN OFF FROM ANTICIPATED SNOW MELT...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC157-061925-
/O.EXT.KLSX.FL.W.0044.080307T0142Z-080312T0600Z/
/CHSI2.1.ER.080307T0142Z.080308T1200Z.080311T0600Z.NO/
125 PM CST WED MAR 05 2008

...THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CHESTER
* FROM THURSDAY EVENING TO WEDNESDAY MARCH 12.
* AT 1 PM WEDNESDAY THE STAGE WAS 22.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CREST NEAR 28.8 FEET SATURDAY.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/06  03/07  03/08  03/09  03/10

MISSISSIPPI RIVER
  CHESTER          27   22.1      24.9   28.1   28.8   28.4   27.7
000 
WGUS83 KLSX 060339
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
939 PM CST WED MAR 05 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...MISSOURI...
 
  MISSISSIPPI RIVER AT GRAFTON AFFECTING JERSEY AND ST. CHARLES 
  COUNTIES 

  MISSISSIPPI RIVER AT CHESTER AFFECTING RANDOLPH COUNTY 


THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC083-MOC183-070339-
/O.EXT.KLSX.FL.W.0045.080306T1559Z-080310T0000Z/
/GRFI2.1.ER.080306T1559Z.080307T0600Z.080309T0000Z.NO/
939 PM CST WED MAR 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT GRAFTON
* UNTIL THE WARNING IS CANCELLED.
* AT  9:00 PM WEDNESDAY THE STAGE WAS 17.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE TO NEAR 18.7 FEET BY EARLY FRIDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING.

$$

ILC157-070338-
/O.EXT.KLSX.FL.W.0044.080307T0234Z-080311T2000Z/
/CHSI2.1.ER.080307T0234Z.080308T0000Z.080310T2000Z.NO/
939 PM CST WED MAR 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CHESTER
* UNTIL THE WARNING IS CANCELLED.
* AT 9 PM WEDNESDAY THE STAGE WAS 23.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...RISE TO NEAR 28.5 FEET BY FRIDAY EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON.
* IMPACT...AT 28.0 FEET...UNLEVEED ISLANDS NEAR CHESTER AND THE 
  PRISON FARM FLOODS.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/06  03/07  03/08  03/09  03/10

MISSISSIPPI RIVER
  GRAFTON          18   17.5      17.8   18.7   18.2   17.7   17.2
  CHESTER          27   23.4      24.9   27.9   28.5   28.2   27.4
000 
WGUS83 KLSX 061934
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
134 PM CST THU MAR 06 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS AND MISSOURI...
 
  MISSISSIPPI RIVER AT GRAFTON AFFECTING JERSEY AND ST. CHARLES 
  COUNTIES 

  MISSISSIPPI RIVER AT CHESTER AFFECTING RANDOLPH COUNTY 

.NO ADDITIONAL PRECIPITATION IS FORECASTY DURING THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC083-MOC183-071934-
/O.EXT.KLSX.FL.W.0045.000000T0000Z-080309T0000Z/
/GRFI2.1.ER.080307T1200Z.080307T1200Z.080308T0000Z.NO/
134 PM CST THU MAR 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT GRAFTON
* UNTIL SATURDAY EVENING.
* AT  1:00 PM THURSDAY THE STAGE WAS 17.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  FRIDAY MORNING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  RIGHT BANK BEGINS TO OVER 
  FLOW...FLOODING FARMLAND.

$$

ILC157-071934-
/O.EXT.KLSX.FL.W.0044.080307T0600Z-080311T1400Z/
/CHSI2.1.ER.080307T0600Z.080308T1800Z.080310T1400Z.NO/
134 PM CST THU MAR 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CHESTER
* FROM LATE TONIGHT TO TUESDAY MORNING.
* AT  1:00 PM THURSDAY THE STAGE WAS 25.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE AND CREST NEAR 28.7 FEET BY 
  SATURDAY EARLY AFTERNOON. 


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/07  03/08  03/09  03/10  03/11

MISSISSIPPI RIVER
  GRAFTON          18   17.9      18.0   17.9   17.5   17.0   16.5
  CHESTER          27   25.7      27.5   28.6   28.2   27.1   25.8
000 
WGUS83 KLSX 070348
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
948 PM CST THU MAR 06 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...
 
  MISSISSIPPI RIVER AT CHESTER AFFECTING RANDOLPH COUNTY 

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC157-080348-
/O.EXT.KLSX.FL.W.0044.080307T0900Z-080311T2000Z/
/CHSI2.1.ER.080307T0900Z.080308T1800Z.080310T2000Z.NO/
948 PM CST THU MAR 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CHESTER
* UNTIL THE WARNING IS CANCELLED.
* AT 9 PM THURSDAY THE STAGE WAS 26.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...RISE TO NEAR 28.5 FEET BY SATURDAY EARLY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON.
* IMPACT...AT 28.0 FEET...UNLEVEED ISLANDS NEAR CHESTER AND THE 
  PRISON FARM FLOODS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/07  03/08  03/09  03/10  03/11

MISSISSIPPI RIVER
  CHESTER          27   26.3      27.3   28.4   28.2   27.4   26.1
000 
WGUS83 KLSX 071943
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
143 PM CST FRI MAR 07 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...
 
  MISSISSIPPI RIVER AT CHESTER AFFECTING RANDOLPH COUNTY 

.THIS FLOOD WARNING IS BASED ON NO ADDITIONAL PRECIPITATION FORECAST
IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC157-081943-
/O.EXT.KLSX.FL.W.0044.000000T0000Z-080311T0300Z/
/CHSI2.1.ER.080307T1900Z.080308T1800Z.080310T0300Z.NO/
143 PM CST FRI MAR 07 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CHESTER
* UNTIL MONDAY EVENING.
* AT  1:00 PM FRIDAY THE STAGE WAS 27.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CREST NEAR 27.8 FEET TOMORROW 
  AFTERNOON AND IS EXPECTED TO FALL BELOW FLOOD STAGE MONDAY MORNING.
* IMPACT...AT 28.0 FEET...UNLEVEED ISLANDS NEAR CHESTER AND THE 
  PRISON FARM FLOODS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/08  03/09  03/10  03/11  03/12

MISSISSIPPI RIVER
  CHESTER          27   27.0      27.7   27.6   26.5   25.3   23.6
000 
WGUS83 KLSX 080317
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
917 PM CST FRI MAR 07 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  THE MISSISSIPPI RIVER AT CHESTER AFFECTING RANDOLPH COUNTY 

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP
STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC157-090317-
/O.EXT.KLSX.FL.W.0044.000000T0000Z-080309T1800Z/
/CHSI2.1.ER.080307T1900Z.080308T0200Z.080308T1800Z.NO/
917 PM CST FRI MAR 07 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CHESTER
* UNTIL THE WARNING IS CANCELLED.
* AT 9 PM FRIDAY THE STAGE WAS 27.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET. 
* IMPACT...AT 27.0 FEET...FLOOD STAGE.  UNPROTECTED FARMLAND ON RIGHT 
  BANK BEGINS TO FLOOD.
* FORECAST...THE RIVER WILL CREST TONIGHT AND THEN BEGIN TO FALL.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/08  03/09  03/10  03/11  03/12

MISSISSIPPI RIVER
  CHESTER          27   27.0      27.1   26.4   25.4   24.1   22.8
000 
WGUS83 KLSX 081818
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1218 PM CST SAT MAR 08 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS..
  MISSISSIPPI RIVER AT CHESTER AFFECTING RANDOLPH COUNTY 

.THIS FLOOD STATEMENT CONTAINS NO ADDITIONAL PRECIPITATION FORECAST
IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC157-091800-
/O.CON.KLSX.FL.W.0044.000000T0000Z-080309T1800Z/
/CHSI2.1.ER.080307T1900Z.080308T0200Z.080308T2100Z.NO/
1218 PM CST SAT MAR 08 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CHESTER
* UNTIL SATURDAY EVENING.
* AT 12:00 PM SATURDAY THE STAGE WAS 26.8 FEET. 
* FLOOD STAGE IS 27.0 FEET. 
* IMPACT...AT 27.0 FEET...UNPROTECTED FARMLAND ON RIGHT BANK BEGINS 
  TO FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/09  03/10  03/11  03/12  03/13

MISSISSIPPI RIVER
  CHESTER          27   26.8      26.3   25.5   24.1   22.4   20.8
000 
WGUS83 KLSX 090248
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
848 PM CST SAT MAR 08 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
    THE MISSISSIPPI RIVER AT CHESTER AFFECTING RANDOLPH COUNTY


SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC157-090318-
/O.CAN.KLSX.FL.W.0044.000000T0000Z-080309T1800Z/
/CHSI2.1.ER.080307T1900Z.080308T0200Z.000000T0000Z.NO/
848 PM CST SAT MAR 08 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT CHESTER.
* AT 8 PM SATURDAY THE STAGE WAS 26.8 FEET. 
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 27.0 FEET.  THE 
  RIVER WILL FALL TO 25.5 FEET BY MONDAY.
* IMPACT...AT 27.0 FEET...FLOOD STAGE. UNPROTECTED FARMLAND ON RIGHT 
  BANK BEGINS TO FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/09  03/10  03/11  03/12  03/13

MISSISSIPPI RIVER
  CHESTER          27   26.8      26.5   25.5   24.1   22.4   20.8

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 4, 9:38 PM CST, 2 minutes earlier.

Area forecast discussion, Mar 4, 9:38 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
938 PM CST TUE MAR 4 2008

.UPDATE...
WINTER STORM HAS EXITED AREA AND HAVE CLEARED THE SNOW OUT OF THE
REMAINING OF THE CWA. HAVE KEPT LOW TEMPERATURES AS IS AS THERE
SHOULD BE A RAPID DROP OVER THE FRESH SNOW COVER ONCE LOW CLOUDS
CLEAR OUT AND WINDS DIMINISH AS SURFACE RIDGE MOVES ACROSS CWA.

BRITT

&&

.DISCUSSION...
WELL IT DIDNT EVOLVE EXACTLY AS EXPECTED...AND THERE WERE SOME
AGONIZING MOMENTS EARLY THIS MORNING...BUT EVERYTHING SYNCHED AS
THE MORNING PROGRESSED AND THE MAJOR STORM MATERIALIZED MUCH AS
FORECAST. THE ENTIRE SYSTEM WENT THRU A DEEPENING PHASE THIS MORNING
WITH INCREASING SYNOPTIC SCALE LIFT...BUT MORE IMPORTANTLY A NICE
TROWAL DEVELOPED ALONG WITH ATTENDANT STRONG MID LEVEL FRONTOGENESIS
RESULTING IN A PERISTENT MODERATE-HEAVY SNOW WHICH IMPACTED THE
HEART OF THE ST LOUIS AREA. EARLY ON IT APPEARED THAT THE
INSTABILITY WAS SO GREAT THAT IT WAS CONTRIBUTING TO NUMEROUS
DISTINCT SEPARATE MESOSCALE BANDS. THERE WERE ALSO NUMEROUS REPORTS
OF THUNDER. HOWEVER AS TIME PROGRESSED AND THE INSTABILITY WAS
REALIZED...A DISTINCT DEFORMATION ZONE DEVELOPED WITH A FEW DOMINANT
MESOSCALE BANDS...AND THESE BANDS PRODUCED SNOWFALL RATES EXCEEDING
3 INCHES PER HOUR. THE AXIS OF THE HEAVIEST SNOWFALL WAS PRETTY
CLOSE TO WHERE FORECAST DESPITE WAVERING MODEL QPF FORECASTS IN THE
FINAL 36H. THERE APPEAR TO BE 2 MAIN AXIS...ONE NEAR A
CARLINVILLE-GODFREY-CREVE COEUR-EUREKA-POTOSI-ELLINGTON LINE WHERE
8-10 INCHES IS COMMON AND LOCAL TOTALS ARE AROUND A FOOT. THE OTHER
BAND APPEARS TO BE NEAR A STEELVILLE-UNION-NEW MELLE AXIS WITH 6-11
INCHES. THE LAMBERT SNOWFALL TOTAL WILL FINISH IN THE ALL-TIME TOP 5
FOR MARCH.

THE MID LEVEL LOW HAS BEGUN MOVING QUICKLY TO THE NORTHEAST AND
WILL CONTINUE A NORTHEAST TRACK INTO THE LOWER OHIO VALLEY THIS
EVENING. THE SNOW BAND HAS BEGUN TO PULL TO THE EAST AND ALSO
REDEVELOP ON THE ERN PERIPHERY...AND IT SHOULD CONTINUE TO PULL
EAST NORTHEAST THROUGH THE EVENING. 1-2 INCH SNOWFALL RATES WILL
CONTINUE WITH THE BAND PRIMARILY IN SOUTHWEST IL THRU THE LATE
AFTERNOON AND FIRST PART OF THE EVENING. WILL MAKE A FEW SLIGHT
ADJUSTMENTS TO THE HEADLINES AND LET THE EVENING CREW EXPIRE THEM
AT 600 PM. SOME BLOWING AND DRIFTING WILL CONTINUE INTO THE
EVENING. THE LOWER CLOUDS SHOULD CLEAR THIS EVENING IN THE
...WITH A FEW HIGH CLOUDS IN ITS WAKE. A NARROW WEAK HIGH
PRESSURE RIDGE WILL SETTLE ACROSS THE AREA TONIGHT TO NEAR THE MS
RIVER BY WEDNESDAY MORNING AND THIS SHOULD LEAD TO A VERY COLD
NIGHT OVER THE FRESH SNOW COVER. I HAVE CUT GUIDANCE BY 10 DEGREES
OR SO TONIGHT IN SNOW COVERED AREAS.

A SOMEWHAT UNSETTLED PATTERN WILL PERSIST THRU THE REMAINDER OF
THE WEEK. THE SHORTWAVE CURRENTLY MOVING THROUGH THE GREAT BASIN
AND ATTENDANT FRONTAL SYSTEM WILL IMPACT THE AREA ON WED AND WED
NIGHT. WAA WILL PREVAIL ACROSS THE REGION TOMORROW IN ADVANCE OF
THE SYSTEM WITH INCREASING CLOUDS AND A LOW CHANCE OF RAIN OR SNOW
ACROSS NRN MO AND CENTRAL IL FROM THE LATE MORNING INTO THE
EVENING. IM NOT REAL EXCITED ABOUT THE PCPN AS LIFT IS WEAK AND
MOISTURE NOT ALL THAT GREAT. I ALSO LOWERED THE HIGH TEMPS ACROSS
THE SNOW FIELD DESPITE THE WAA REGIME. IN THE WAKE OF THE ATTENDANT
COLD FRONT MOVING THROUGH WED NIGHT WE SHOULD SEE STRONG CAA WITH
GUSTY NW WINDS...STRATUS AND SCATTERED FLURRIES...WHICH WILL
PERSIST INTO THE FIRST PART OF THE MORNING ON THURSDAY FROM ERN MO
INTO IL.

ANOTHER MORE POTENT CLIPPER SHRTWV DIGS INTO THE AREA ON FRIDAY. I
HAVE INTRODUCED A CHANCE OF SNOW WITH THIS SYSTEM. DEPENDING ON
HOW THIS SYSTEM MATERIALIZES IT COULD BRING ACCUMULATING SNOWFALL
WITH LIGHT AMOUNTS. A FORMIDABLE SHOT OF COLD AIR WILL MOVE INTO
THE AREA FOR THE FIRST PART OF THE WEEKEND KEEPING TEMPS WELL BLO
NORMAL. FROM LATE WEEKEND INTO THE FIRST PART OF NEXT WEEK IT
LOOKS LIKE A MODERATION SHOULD START WITH TEMPS BACK TO NEAR
NORMAL BY MONDAY.

GLASS

&&

.AVIATION...
FOR THE 00Z TAFS...SURFACE LOW WAS LOCATED OVER WESTERN WV LATE THIS
AFTERNOON. LIGHT TO MODERATE SNOW ASSOCIATED WITH THE STORM HAS
MOVED EAST OF THE TAF SITES. SO JUST HAVE SOME LINGERING FLURRIES
FOR AN HOUR AT KSTL. REST OF TAF SITES REMAIN DRY. IN THE
MEANTIME...HIGH PRESSURE WILL BUILD INTO THE REGION WITH WINDS
DIMINISHING AND BECOMING VARIABLE. AS FOR CIGS...VFR CONDITIONS TO
PREVAIL FOR TAF PERIOD. DO HAVE ANOTHER FRONT THAT WILL BEGIN TO
AFFECT KUIN AND KSUS TOWARDS END OF TAF VALID PERIOD...BUT JUST SEE
AN INCREASE IN MID AND HIGH CLOUDS AND WINDS BECOMING MORE SOUTHERLY
AND SOUTHWESTERLY AHEAD OF FRONT. KUIN WILL SEE THIS FRONT MOVE
THROUGH AROUND 22Z WED.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 4, 6:28 PM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
628 PM CST TUE MAR 4 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
628 PM CST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THE SNOW WILL DIMINISH TO FLURRIES ACROSS EXTREME EAST CENTRAL
MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS THIS
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF RAIN OR SNOW ACROSS NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS ON WEDNESDAY AND WEDNESDAY NIGHT.

THERE WILL BE ANOTHER CHANCE OF SNOW ACROSS PORTIONS OF THE AREA
FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT TOTAL SNOWFALL AND ICE ACCUMULATIONS
FROM TODAYS STORM TO THE NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Local storm report, Mar 4, 7:24 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
724 PM CST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     SNOW             HAZELWOOD               38.78N 90.36W
03/04/2008  M10.5 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

BDYE
Local storm report, Mar 4, 7:30 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
730 PM CST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     SNOW             ALBERS                  38.54N 89.62W
03/04/2008  M1.5 INCH        CLINTON            IL   CO-OP OBSERVER

&&

BDYE
Local storm report, Mar 4, 7:32 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
732 PM CST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     SNOW             MARYLAND HEIGHTS        38.72N 90.48W
03/04/2008  M8.0 INCH        ST. LOUIS          MO   TRAINED SPOTTER

&&

BDYE
Local storm report, Mar 4, 7:33 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
733 PM CST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     SNOW             RAMSEY                  39.14N 89.11W
03/04/2008  M2.0 INCH        FAYETTE            IL   CO-OP OBSERVER

&&

BDYE
Local storm report, Mar 4, 7:34 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
734 PM CST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     SNOW             2 N BALLWIN             38.62N 90.55W
03/04/2008  M8.0 INCH        ST. LOUIS          MO   TRAINED SPOTTER

&&

BDYE
Local storm report, Mar 4, 9:19 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
919 PM CST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     SNOW             GODFREY                 38.97N 90.19W
03/04/2008  M11.0 INCH       MADISON            IL   TRAINED SPOTTER

            STORM TOTAL.

0916 PM     SNOW             EDWARDSVILLE            38.80N 89.96W
03/04/2008  M3.8 INCH        MADISON            IL   TRAINED SPOTTER

            STORM TOTAL.

&&

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 7:53 PM CSTRiver Flood WarningLSXClinton6 days
Mar 5, 1:39 PM CSTRiver Flood WarningLSXJersey32 hr

Nearby

River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.